Alert archive / Virginia / High Wind Watches in 2006

High Wind Watch 2, NWS Blacksburg, VA

January 24, 200626 counties in Virginia; 5 counties in North Carolina

NWS Blacksburg, VA issued this high wind watch at Jan 24, 2006, 3:44 AM EST for 26 counties in Virginia; 5 counties in North Carolina. It took effect at Jan 24, 2006, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 3:44 AM EST (08:44 UTC)
In effect from
Jan 24, 2006, 6:00 PM EST
Expired
Jan 24, 2006, 4:13 PM EST
In force
Issued by
NWS Blacksburg, VA
All 31 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 15 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 240844
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 AM EST TUE JAN 24 2006

...STRONG WINDS POSSIBLE TONIGHT AND WEDNESDAY...

.A COLD FRONT PASSES THROUGH THE AREA BY THIS EVENING.
WINDS ARE GOING TO PICK UP BEHIND THIS FRONT WITH STRONG GUSTS
EXPECTED OVERNIGHT AND WEDNESDAY...ESPECIALLY AT THE HIGHER
ELEVATIONS.

NCZ001>003-018-019-VAZ009>020-022>024-032>035-241645-
/O.NEW.KRNK.HW.A.0002.060124T2300Z-060125T2300Z/
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...MARION...BLAND...PEARISBURG...WYTHEVILLE...
PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST
344 AM EST TUE JAN 24 2006

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
AFTERNOON. 

WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE TONIGHT AND
WEDNESDAY...ESPECIALLY AT THE HIGHER ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

05
2 follow-up statements
000 
WWUS71 KRNK 241632
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 AM EST TUE JAN 24 2006

...STRONG WINDS LIKELY TONIGHT AND WEDNESDAY...

.A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING. WINDS ARE
GOING TO PICK UP BEHIND THIS FRONT WITH STRONG GUSTS EXPECTED
OVERNIGHT AND WEDNESDAY...ESPECIALLY AT THE HIGHER ELEVATIONS.

NCZ001>003-018-019-VAZ009>020-022>024-032>035-242130-
/O.CON.KRNK.HW.A.0002.060124T2300Z-060125T2300Z/
ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
BOONE...WILKESBORO...MARION...BLAND...PEARISBURG...WYTHEVILLE...
PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST
1132 AM EST TUE JAN 24 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS FROM 50 TO 60 MPH...
WILL BE POSSIBLE TONIGHT AND WEDNESDAY...ESPECIALLY AT THE HIGHER
ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. WINDS OF THIS STRENGTH CAN LEAD TO DOWNED TREES
AND PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
JJ
000 
WWUS71 KRNK 242113
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EST TUE JAN 24 2006

...STRONG WINDS LIKELY TONIGHT AND WEDNESDAY...

.A COLD FRONT WILL PASS THROUGH THE AREA THIS EVENING. WINDS ARE
GOING TO PICK UP BEHIND THIS FRONT WITH STRONG GUSTS EXPECTED
OVERNIGHT AND WEDNESDAY...ESPECIALLY AT THE HIGHER ELEVATIONS.

NCZ001-018-VAZ015-250500-
/O.UPG.KRNK.HW.A.0002.060124T2300Z-060125T2300Z/
/O.NEW.KRNK.HW.W.0003.060124T2300Z-060125T2300Z/
ASHE-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE
413 PM EST TUE JAN 24 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED THE HIGH
WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM
EST WEDNESDAY. 

EXPECT WEST TO NORTHWEST WINDS AT SUSTAINED AT 25 TO 40 MPH. WIND
GUSTS WILL BE 50 TO 65 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND
POWER OUTAGES. 

$$

NCZ002-003-019-VAZ009>014-016>020-022>024-032>035-250500-
/O.UPG.KRNK.HW.A.0002.060124T2300Z-060125T2300Z/
/O.NEW.KRNK.WI.Y.0003.060124T2300Z-060125T2300Z/
ALLEGHANY-SURRY-WILKES-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...SPARTA...DOBSON...WILKESBORO...MARION...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART...
ROCKY MOUNT...BEDFORD...AMHERST
413 PM EST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

EXPECT WEST TO NORTHWEST WINDS AT SUSTAINED AT 20 TO 40 MPH. WIND
GUSTS WILL BE 35 TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Jan 24, 3:07 AM EST, 37 minutes earlier.

Area forecast discussion, Jan 24, 3:07 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 AM EST TUE JAN 24 2006

.SHORT TERM (TODAY THROUGH FRIDAY)...

WEAKENING RIDGE OF HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST
NOT DOING MUCH TO CLEAR THINGS OUT THIS MORNING. THICK LOW LEVEL
MOISTURE WILL LIKELY RESULT IN STRATUS DECK PERSISTING THRU THE
MORNING HOURS IN MANY AREAS WITH THE SUN BREAKING OUT DURING THE
AFTN. WINDS WILL INCREASE THIS AFTN AHEAD OF APPROACHING COLD
FRONT. FRONT WILL PUSH THRU QUICKLY THIS EVENING WITH A BROKEN
BAND OF SHOWERS/SNOW SHOWERS WHICH MAY HAVE ENUF MOMENTUM TO PUSH
EAST OF THE BLUE RIDGE. IF IT DOES MAKE IT PAST THE BLU
RIDGE...PROBABLY WOULD ONLY RESULT IN A FEW SPRINKLES IN MOST
SPOTS...BUT CANT RULE OUT A SHOWER ALL THE WAY OUT TO DANVILLE.

THEN STRONG WINDS AND SNOW SHOWERS KICK IN THIS EVENING JUST BEHIND
THE FRONT AND REMAIN SIGNIFICANT THRU THE DAY WED. WILL GO WITH A
HIGH WIND WATCH FOR CENTRAL PORTIONS OF THE FCST AREA ALONG AND NEAR
THE BLU RDG. DAY SHIFT WILL DECIDE WHERE HIGH WIND WARNINGS AND WIND
ADVISORIES NEED TO GO.  WILL ALSO GO WITH A SNOW ADVISORY FOR
WESTERN SLOPE COUNTIES OF WV.

THINGS BEGIN SETTLING DOWN WED NIGHT WITH THE NEXT 48 HOURS SEEING
LARGE HIGH PRESSURE BUILDING IN FROM THE WEST AND A NOTICABLE
WARMING TREND.

&&

.PREVIOUS DISCUSSION...
(ISSUED 1245 AM EST TUE JAN 24 2006)

AVIATION...

LOW LEVEL MOISTURE WITH DRYING ALOFT AND AN INVERSION SETTING UP
WILL LEAD TO AREAS OF VLIFR CIGS/VSBYS EARLY THIS MORNING. EXPECT
LYH TO STAY SOCKED IN WITH DENSE FOG UNTIL AFT 13Z...WHEN SOME
MIXING CLEARS THEM OUT. LWB WILL DROP TO VLIFR VSBY BY 09Z AND
THEN IMPROVE TO MVFR BY 16Z. ROANOKE AND DANVILLE WILL SEE MORE OF
A STRATUS ISSUE...WITH ROANOKE DROPPING TO IFR BY 12Z AND STAYING
THERE FOR A SHORT TIME BEFORE INCREASING TO MVFR. DANVILLE CAN
EXPECT CIGS DOWN TO LIFR AT 08Z...IMPROVING TO MVFR BY 15Z.THE
DRIER AIR AND WEST WINDS SHOULD MIX THINGS OUT TO VFR DURING THE AFTERNOON.

PREVIOUS DISCUSSION...
(ISSUED 911 PM EST MON JAN 23 2006)

SHORT TERM (REST OF TONIGHT)...

WEAK TROF/WAVE MOVING ACROSS THE BLUE RIDGE ATTM AHEAD OF MAIN
DEWPOINT FRONT STILL WELL BACK ALONG THE OHIO RIVER THIS EVENING.
STILL SEEING SOME LOW LEVEL CLOUDINESS WITH THIS FEATURE WHILE
LARGE PLUME OF HIGH LEVEL SUBTROPICAL MOISTURE ALREADY PULLING
BACK N THRU THE REGION IN SLIGHT BACKING AHEAD OF UPSTREAM
CLIPPER. EXPECT MAJORITY OF DEEP RH TO EXIT OVERNIGHT WITH TROF SO
PLAN TO PULL POPS WITH UPDATE LEAVING FOG AS THE MAIN FORECAST
PROBLEM THRU MORNING. LATEST MODELS SUGGEST LOWER DEWPOINT AIR
WILL GET HUNG UP CROSSING THE RIDGES TOWARD MORNING WITH WETTER
CONDITIONS/LIGHT WINDS STUCK ACROSS THE SOUTH/EAST. HOWEVER
FORECAST RAOBS SHOW AT LEAST SOME JET MID/HIGH CLOUDS LINGERING
OVERNIGHT...WHILE TENDING TO DRY OUT THE BOUNDARY LAYER ENOUGH TO
KEEP FOG STABILITY VALUES FROM BOTTOMING OUT. THIS IN COMBO WITH
CURRENT LACK OF FOG OUT EAST SUGGESTS HOLDING OFF ON ADVISORY FOR
NOW. OTHERWISE WILL KEEP TREND OF MOSTLY/PARTLY CLOUDY
OVERNIGHT...AND LOWER TEMPS JUST A BIT AS A LITTLE DRY AIR LIKELY
TO SEEP IN FROM ALOFT AS THE FLOW TURNS LIGHT NORTH/NW LATE.

PREVIOUS DISCUSSION...
(ISSUED 624 PM EST MON JAN 23 2006)

AVIATION...
MAIN AVIATION CONCERN IS DENSE FOG TONIGHT ACROSS PRIMARILY PARTS
OF THE REGION EAST OF THE BLUE RIDGE...BUT THIS DOES NOT EXCLUDE
THE TYPICAL FOG PRONE MOUNTAIN VALLEYS IN THE WEST. IN THE WAKE OF
A PASSING COLD FRONT...CLOUDS WILL BE ON THE DECREASE...BUT
LINGERING LOW LEVEL MOISTURE WILL PERSIST. DECREASING WINDS AND
INCREASING NET RADIATIONAL COOLING...SHOULD ALLOW VISIBILITIES TO
DECREASE RAPIDLY ONCE MOST OF THE CLOUD COVER DISSIPATES. THIS THEN
WILL EITHER YIELD THE LIFR OR VLIFR VISIBILITIES WITH A VERTICAL
VISIBILITY...OR MVFR VISIBILITIES WITH AN IFR OR LOWER STATUS DECK
DEVELOPING.

QUICKLY TUESDAY MORNING THE FOG AND STATUS SHOULD DISSIPATE AS
WESTERLY WINDS INCREASE AND MIX DRIER AIR DOWN TO THE SURFACE.
SOME GUSTS OF 15 TO 20 KTS WILL BE POSSIBLE IN THE MOUNTAINS BY
THE AFTERNOON.

PREVIOUS DISCUSSION...
(ISSUED 322 PM EST MON JAN 23 2006)

SHORT TERM (TONIGHT THROUGH TUESDAY)...

COLD FRONT SLOW TO MOVES THROUGH THE AREA WITH LINGERING SHOWERS
ALONG AND EAST OF THE BLUE RIDGE THIS EVENING. EVENTUALLY...THE
FRONT WILL CLEAR SOUTHSIDE BUT DEW POINT FRONT WILL THEN BE SLOW TO
MOVE THROUGH THE AREA. LOW LEVEL MOISTURE AND LIGHT WINDS WILL LEAD
TO DENSE FOG DEVELOPING ACROSS VALLEYS. INTENSITY OF FOG DEPENDANT
ON CLEARING AND RADIATIONAL COOLING CONDITIONS PRIOR TO MIDNIGHT. IF
WE DO GET THESE CONDITIONS THIS EVENING...DENSE FOG ADVISORY MAY BE
NEEDED ESPECIALLY IN THE EAST. FOG TO LINGER INTO MID MORNING THEN A
COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY AFTERNOON. FLOW
BECOMES WESTERLY EARLY AND WILL SCOUR OUT LEFT OVER MOISTURE. NOT
ENOUGH TIME FOR MOISTURE TO RECOVER...THEREFORE THE FRONT WILL MOVE
THROUGH THE REGION DRY.

DEW POINTS SLOW TO FALL ESPECIALLY IN THE EAST...THEREFORE WILL KEEP
EASTERN TEMPERATURES ABOVE MOS WITH MID 30S TO LOWER 40S. DRY AIR TO
MAKE IT INTO THE MOUNTAINS LATE TONIGHT. WILL HAVE TEMPERATURES NEAR
MOS...UPPER 20S TO MID 30S ACROSS THE MOUNTAINS.

LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...

PARENT SURFACE LOW TO TRACK THROUGH THE GREAT LAKES AND OFF THE NEW
ENGLAND COAST TUESDAY NIGHT. AS THIS LOW DEEPENS OFF THE
COAST...WEST TO NORTHWEST FLOW AND COLD AIR ADVECTION WILL BRING
UPSLOPE SNOW SHOWERS TO WESTERN AREAS OF SE WV/NW NC MOUNTAINS LATE
TUESDAY NIGHT AND INTO WEDNESDAY. WINDS WILL ALSO INCREASE ACROSS
THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. CROSS BARRIER FLOW
PEAKING DURING THE DAY WEDNESDAY TO BRING POSSIBLE ADVISORY/WARNING
CRITERIA TO AREAS ALONG THE BLUE RIDGE. WINDS CHILL OVER THIS PERIOD
TO DROP INTO THE TEENS ACROSS THE MOUNTAINS.

HIGH PRESSURE WILL MOVE INTO THE REGION ON THURSDAY...AND WILL KEEP
THE AREA DRY INTO SATURDAY. SOMETIME SUNDAY...A COLD FRONT WILL MOVE
THROUGH THE AREA WITH PRECIP REMAINING LIQUID. TEMPERATURES DROPPING
TO NEAR NORMAL LEVELS ON WEDNESDAY THEN REBOUND BACK ABOVE NORMAL
LATE THIS WEEK AND INTO THE WEEKEND.

AVIATION...

A WEAK COLD FRONT IS PUSHING THROUGH THE MOUNTAINS AT THIS TIME AND
IS JUST EAST OF BLF AND NEAR LWB. WEST WINDS WITH LOW LEVEL MOISTURE
WILL KEEP LIFR TO IFR CIGS AT BLF THROUGH ABOUT 00Z BEFORE DRIER AIR
MOVES IN AND CLOUDS SCATTER OUT. LWB WILL HAVE AN IFR TO MVFR CIG
THROUGH AROUND 00Z. AND THEN WILL ALSO SCATTER OUT. A BRIEF PERIOD
OF DENSE RIVER VALLEY FOG IS ECPECTED AT LWB TOWARD 12Z. FURTHER
EAST...THE WEAK COLD FRONT WILL NOT SCOUR OUT THE LOW LEVEL MOISTURE
AND WHEN WINDS BECOME LIGHT THIS EVENING...DENSE FOG IS EXPECTED TO
DEVELOP AT LYH AND DAN. ROA WILL BE ON THE EDGE OF THIS DENSE
FOG...AND COULD GO EITHER WAY...SO I BROUGHT THEIR VSBY DOWN WITH
SCATTERED LOW STRATUS FOR NOW. THE DENSE FOG IN THE EAST WILL LIFT
BEFORE 12Z AT LYH WITH THE DRIER AIR FINALLY WORKING ITS WAY
IN...BUT DAN MAY HANG IN UNTIL MID MORNING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WATCH FOR VAZ009>020-022>024-032>035 FROM 6 PM
     TUESDAY TO 6 PM WEDNESDAY.
NC...HIGH WIND WATCH FOR NCZ001>003-018-019 FROM 6 PM TUESDAY TO 6
     PM WEDNESDAY.
WV...SNOW ADVISORY FOR WVZ042-043-045 FROM 9 PM TUESDAY TO 6 PM
     WEDNESDAY.
&&

JS
Hazardous weather outlook, Jan 23, 2:50 PM EST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EST MON JAN 23 2006

NCZ001-002-018-VAZ007-009>020-WVZ042>045-242000-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
250 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT. STRONG
WINDS ARE EXPECTED BEHIND THE FRONT IN THE MOUNTAINS. WINDS WILL
INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 50 MPH IN THE HIGHER
ELEVATIONS DURING THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-242000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
250 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF DENSE FOG WITH VISIBILITIES OF A QUARTER OF A MILE OR
LESS AREA EXPECTED TO DEVELOP OVERNIGHT IN THE PIEDMONT AREAS OF
SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. IF IT LOOKS LIKE THE
DENSE FOG WILL BE WIDESPREAD...A DENSE FOG ADVISORY WILL BE ISSUED
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:13 PM ESTHigh Wind WarningRNKGrayson23 hr
Jan 24, 4:13 PM ESTWind AdvisoryRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 20 more41 hr

Nearby

High Wind Watches in Virginia, 2006High Wind Watches in North Carolina, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.